MAUDE Adverse Event Report: CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504605X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, three 5f avanti + sheath introducers, in a row, were found to be very brittle and snapped off inside the patient.The hub broke of the dilator of a 5f avanti + sheath introducer.It was then thrown away.A new 5f avanti sheath was used and proceeded with the case, however, when the physician went to remove the dilator from the sheath, the hub broke off.They were able to insert a wire and remove the sheath and dilator entirely.An additional sheath was opened to check integrity and it also snapped at the dilator.There were no reports of patient injury.Three catheters were at the table but only one was inserted in patient.All 5 devices from lot were pulled.This device was used for an ep ablation.The device was flushed prior to use.The vessel dilator was snapped into place at the hub.There were no difficulties encountered while inserting the dilator.However, there was difficulties while removing the dilator.When the hub of the vessel dilator of the sheath broke off in the patient, the physician was able to advance a wire and remove in whole.There were no difficulties encountered while removing devices through the sheath.There was no excess force used with the device.Resistance was not met while inserting the device.The device was stored and prepped in accordance with the instructions for use (ifu).The device that broke in the patient is currently being evaluated by the hospital, however, the other devices will be returned for evaluation.
 
Additional Manufacturer Narrative
Corrected data: section h6 component codes was changed from 3038 to 3036.Complaint conclusion: as reported, three 5f avanti + sheath introducers, in a row, were found to be very brittle and snapped off inside the patient.The hub broke of the dilator of a 5f avanti + sheath introducer.It was then thrown away.A new 5f avanti sheath was used and proceeded with the case, however, when the physician went to remove the dilator from the sheath, the hub broke off.They were able to insert a wire and remove the sheath and dilator entirely.An additional sheath was opened to check integrity and it also snapped at the dilator.There were no reports of patient injury.Three catheters were at the table but only one was inserted in patient.All 5 devices from lot were pulled.This device was used for an ep ablation.The device was flushed prior to use.The vessel dilator was snapped into place at the hub.There were no difficulties encountered while inserting the dilator.However, there was difficulties while removing the dilator.When the hub of the vessel dilator of the sheath broke off in the patient, the physician was able to advance a wire and remove in whole.There were no difficulties encountered while removing devices through the sheath.There was no excess force used with the device.Resistance was not met while inserting the device.The device was stored and prepped in accordance with the instructions for use (ifu).The device that broke in the patient is currently being evaluated by the hospital.Two non-sterile devices and one sterile device were returned for analysis.The sterile device and one non-sterile device were evaluated under (b)(4) and the other non-sterile device was evaluated under (b)(4).The device associated with (b)(4) was not returned.(b)(4), one sterile unit of a catheter sheath introducer (avanti + 5f std w/gw) along with a non-sterile unit of the same product were received for analysis.The parts returned for this analysis were a guide wire, a sterile 5f vessel dilator and sheath and a non-sterile 5f vessel dilator and sheath.During visual inspection no anomalies were observed on the returned sterile components.However, the non-sterile components presented with a separated condition on the proximal portion of the vessel dilator.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.For the sterile components, a functional analysis was performed by inserting the vessel dilator into the cannula along with the guidewire that was returned.No difficulties such as friction or resistance were noted.This analysis was done as the reported event stated that the separation occurred during the insertion of the unit.Meanwhile no functional test was executed for the non-sterile components due to the condition in which it was received (separated).A sem analysis was performed on the separation border of the vessel dilator and presented evidence of striation patterns and elongations.(b)(4), the parts returned for this analysis were a non-sterile guide wire, 5f dilator and a 5f sheath.During visual inspection, it was confirmed that the vessel dilator presented with a separated condition on the proximal portion of the component.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A sem analysis was performed on the separation borders of the vessel dilator.During this analysis, striation pattern and elongations were observed to be present near to the separation borders.The reported ¿vessel dilator-separated¿ was confirmed for both of the returned non-sterile dilators as they were returned with separated conditions.The event associated with (b)(4) could not be confirmed because it was not returned.Additionally, the complaint was not confirmed for the sterile device because it successfully passed functional analysis with no separation occurring.The striation pattern and elongations found on the separated dilators suggest these units suffered an overloading tensile strength exposure prior to the separation.Handling factors such as excessive force while removing the dilator from the catheter sheath introducer may have contributed to the event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a dry, dark, cool place.Do not use if package is open or damaged.Detach the vessel dilator from the csi by releasing the snap-fit ring at the hub¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18958836
Report Number9616099-2024-00080
Device Sequence Number4591666
Product Code DRE
UDI-Device Identifier10705032009980
UDI-Public(01)10705032009980(17)240731(10)18049515
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number504605X
Device Lot Number18049515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer05/23/2024
08/15/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date05/29/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown